Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 2, 2009, 3:12 PM PDT. It took effect at Apr 3, 2009, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 3:12 PM PDT (22:12 UTC)
- In effect from
- Apr 3, 2009, 5:00 AM PDT
- Expired
- Apr 3, 2009, 8:10 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 022212 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 312 PM PDT THU APR 2 2009 NVZ013-031130- /O.NEW.KLKN.WI.Y.0010.090403T1800Z-090404T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 312 PM PDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY. A STRONG COLD FRONT WILL BRING NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KLKN 031050 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 350 AM PDT FRI APR 3 2009 NVZ013-032300- /O.EXT.KLKN.WI.Y.0010.090403T1200Z-090404T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 350 AM PDT FRI APR 3 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY. A STRONG COLD FRONT IS BRINGING STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. STRONG WINDS WILL CONTINUE THROUGH THE DAY TODAY AND INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REA
000 WWUS75 KLKN 032206 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 306 PM PDT FRI APR 3 2009 NVZ013-040500- /O.CON.KLKN.WI.Y.0010.000000T0000Z-090404T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 306 PM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A STRONG COLD FRONT WILL CONTINUE TO BRING STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH TO NORTHERN NYE COUNTY THROUGH 10 PM THIS EVENING. AFTER 10 PM...NORTHWEST WINDS WILL BECOME 15 TO 25 MPH WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
000 WWUS75 KLKN 040310 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 810 PM PDT FRI APR 3 2009 NVZ013-040415- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-090404T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 810 PM PDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS NORTHERN NYE COUNTY HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING...THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH ISOLATED GUSTS UP TO 35 MPH ARE EXPECTED THROUGH TONIGHT. $$ TT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:09 PM PDT, 3 minutes earlier.
Area forecast discussion, Apr 2, 3:09 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 309 PM PDT THU APR 2 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE AREA TONIGHT AND FRIDAY. RAIN WILL CHANGE TO ALL SNOW LATER TONIGHT AS COLDER AIR MOVES INTO THE REGION. THIS STORM SYSTEM WILL MOVE OUT OF THE AREA FRIDAY NIGHT WITH A FEW LINGERING SHOWERS ACROSS EASTERN NEVADA THROUGH SATURDAY MORNING. ANOTHER LOW PRESSURE SYSTEM WILL BRING A THREAT OF RAIN AND SNOW TO THE AREA TUESDAY AND WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH SUNDAY. MODELS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN BUT DIFFER WITH SOME OF THE DETAILS DURING THE NEXT 12-24 HRS MAINLY WITH THE PLACEMENT AND AMOUNT OF MAX QPF OVER THE AREA. UPPER TROUGH WILL DIG INTO THE AREA TONIGHT FROM THE NORTHWEST. FIRST SHORT WAVE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS NRN NV THIS EVENING. PRECIPITATION WILL START OUT AS RAIN IN THE VALLEYS THEN CHANGE OVER TO SNOW AS THE COLDER AIR ARRIVES. MODELS GENERALLY SHOWING AROUND 1/10 INCH OF PRECIPITATION SO ONLY THINKING AROUND AN INCH OF SNOW IN THE VALLEYS. A SECONDARY SHORT WAVE WILL DIG SEWD THROUGH WRN NV LATER TONIGHT WHICH WILL SET UP A BAROCLINIC BAND ACROSS WEST CENTRAL NV. BOTH THE GFS/NAM SHOW THIS FEATURE AND SHOW AROUND TWO TO THREE TENTHS INCH OF PRECIPITATION. THE ECMWF ALSO HAS THIS BAND BUT EXTENDS IT FURTHER NEWD INTO NERN NV...BUT SHOWS A LITTLE LESS PRECIPITATION. CONSIDERING ALL THIS THINK SNOWFALL AMOUNTS WILL GENERALLY BE IN THE 2-3 INCH RANGE ACROSS SRN LANDER/SRN EUREKA AND WRN WHITE PINE COUNTIES AND 1 TO 2 INCHES ACROSS NERN NV WITH LESS THAN 1 INCH OVER NWRN NV. UPPER TROUGH SLOWLY MOVES ACROSS THE FCST AREA FRIDAY WITH SCATTERED TO NUMEROUS SNOW SHOWERS EXPECTED WITH AMOUNTS MOSTLY LESS THAN 1 INCH. WRAP AROUND MOISTURE WILL CONTINUE TO BRING ISOLATED TO SCATTERED SNOW SHOWERS TO FAR ERN NV FRIDAY NIGHT AND SATURDAY MORNING BEFORE THE SYSTEM FINALLY MOVES FAR ENOUGH EAST TO END ANY LINGERING SHOWERS. AS THE COLD FRONT MOVES ACROSS NRN NYE COUNTY FRIDAY MORNING A STRONG SFC PRESSURE GRADIENT WILL DEVELOP BEHIND THE FRONT WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH EXPECTED. THEREFORE HAVE POSTED A WIND ADVISORY FOR THAT AREA ON FRIDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. THE FORECAST FOR THIS PERIOD STARTS OFF WITH A SHARP UPPER RIDGE CENTERED OVER THE REGION. THIS WILL RESULT IN FAIR SKIES AND LIGHT WINDS SUNDAY NIGHT. WINDS WILL START TO INCREASE FROM THE SOUTH ON MONDAY AS AN UPPER LEVEL LOW OFF THE CA COAST APPROACHES. HAVE LEANED TOWARD THE ECMWF IN REGARDS TO THE TIMING OF THIS UPPER LOW MOVING ACROSS THE AREA. THE GFS AND ITS ENSEMBLES ARE CONSIDERABLY QUICKER WITH THE LOW...WHILE THE ECMWF/ECMWF ENS/UKMET/CANADIAN ARE ALL SLOWER. AGREE WITH HPC THAT THE SLOWER SOLUTION IS THE MORE LIKELY ONE. THIS RESULTS IN WARMING TEMPERATURES THROUGH MONDAY...BUT THEN A COLD FRONTAL PASSAGE LATE TUESDAY/TUESDAY NIGHT. HAVE THE BEST CHANCE FOR PRECIPITATION TUESDAY NIGHT AND EARLY WEDNESDAY. THUNDER MAY BE A POSSIBILITY...BUT GIVEN UNCERTAINTY DID NOT MENTION AT THIS TIME. TEMPERATURES COOL FOR THE END OF THE WEEK...WITH VALLEY HIGHS IN THE MID 40S TO MID 50S FOR THE MOST PART. && .AVIATION...SCATTERED SHOWERS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON. BELIEVE THESE DIURNALLY DRIVEN SHOWERS WILL CONTINUE INTO THE EVENING HOURS...WITH PRECIPITATION FOCUSING MAINLY ALONG THE FRONTAL BOUNDARY LATER IN THE NIGHT. THE BEST CHANCE FOR SOME SNOW ACCUMULATIONS WILL BE AT KELY LATE NIGHT AND TOMORROW MORNING. ALSO...THE WINDS TOMORROW AT KTPH WILL BE RATHER STRONG...30-35 KTS OR SO IN THE AFTERNOON...WITH HIGHER GUSTS. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 10 PM PDT FRIDAY FOR NVZ013. && 91/88/88
Hazardous weather outlook, Apr 2, 4:15 AM PDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 415 AM PDT THU APR 2 2009 NVZ013-030>037-031115- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 415 AM PDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AHEAD OF A STRONG COLD FRONT THAT WILL MOVE ACROSS THE STATE TONIGHT. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS THIS EVENING...WITH 1 TO 3 INCHES OF SNOW POSSIBLE TONIGHT INTO FRIDAY MORNING IN THE MOUNTAINS...WITH A DUSTING TO AROUND AN INCH POSSIBLE IN VALLEYS. WINDS WILL BE STRONG OUT OF THE SOUTHWEST THIS AFTERNOON...SHIFTING TO THE WEST THIS EVENING. WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL TAPER OFF TO FLURRIES MIDDAY FRIDAY WITH LITTLE OR NO ADDITIONAL ACCUMULATION. LOOKING FURTHER AHEAD THE NEXT CHANCE CHANCE OF PRECIPITATION WILL BE IN THE TUESDAY AND WEDNESDAY TIME FRAMES...WITH MINOR ACCUMULATIONS OF SNOW POSSIBLE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. REA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.